Texas, 2012Drought in Texas, December 1 to 31, 2012
December 1 to 31, 2012 · NWS FWD · 41 events in 41 counties and zones
Severe to extreme drought conditions expanded across North Texas as rainfall remained below normal for the month of December. A few of the counties southwest of the Dallas-Fort Worth metro area had deteriorated to D4/Exceptional drought severity by the middle of the month.
Every event with a place to put it; 41 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $98,000
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe to extreme drought conditions expanded across North Texas as rainfall remained below normal for the month of December. A few of the counties southwest of the Dallas-Fort Worth metro area had deteriorated to D4/Exceptional drought severity by the middle of the month. The least impacted locations were east and southeast of the Dallas-Fort Worth area where precipitation totals, though still below normal, generally exceeded those of their western neighbors.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 30, 11:09 PM CST, 51 minutes earlier.
Area forecast discussion, Nov 30, 11:09 PM CST, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1109 PM CST FRI NOV 30 2012
.AVIATION...
A BAND OF STRATUS...WITH CEILINGS OF 1200-1800 FEET...HAS
DEVELOPED EAST OF A LINE FROM JUST EAST OF GIDDINGS /KGYB/ AND
HEARNE /KLHB/ TO JUST NORTHWEST OF CORSICANA /KCRS/. WILL INCLUDE
A TEMPO 07-11Z OF BKN015 AT KDAL...KDFW AND KGKY TO COVER THE
POSSIBILITY THAT SOME OF THESE CLOUDS MAY AFFECT THEM.
OTHERWISE...LOW CLOUDS ARE EXPECTED TO REDEVELOP ACROSS SOUTH
TEXAS OVERNIGHT AND SPREAD NORTH INTO WACO AROUND 09Z...AND INTO
THE METROPLEX 10-11Z. MVFR CONDITIONS ARE THEN EXPECTED TO PREVAIL
THROUGH MIDDAY...WITH THE STRATUS BREAKING UP 18-20Z. LOW CLOUDS
WILL DEVELOP ONCE AGAIN SATURDAY NIGHT...SPREADING NORTH THROUGH
WACO AROUND 06Z SUNDAY...AND TOWARD THE METROPLEX AROUND 09Z
SUNDAY. SOUTHERLY WINDS WILL INCREASE TO AROUND 15 KNOTS BY MIDDAY
SATURDAY ...WITH GUSTS TO 25 KNOTS LIKELY DURING THE AFTERNOON.
THE GUSTS WILL DIE OFF TOWARD SUNSET.
58
&&
.UPDATE...
PATCHY AREAS OF HIGH CLOUDS CONTINUE TO SPILL SOUTHEASTWARD AROUND
THE NORTHERN PERIPHERY OF AN UPPER LEVEL RIDGE CENTERED OVER
TEXAS. LOW CLOUDS HAVE YET TO DEVELOP...SO FEEL THAT EVEN UNDER
WARM ADVECTION...TEMPERATURES WILL BE ABLE TO COOL EFFECTIVELY
FOR A FEW MORE HOURS UNDER THE MOSTLY CLEAR SKIES. HAVE LOWERED
SATURDAY MORNING'S MIN TEMPS BY A COUPLE OF DEGREES IN MOST
LOCATIONS BASED ON RECENT TRENDS...BUT STILL EXPECT READINGS TO
REMAIN WELL ABOVE NORMAL OVERNIGHT AS WARM ADVECTION CRANKS UP
ANOTHER NOTCH AND LOW CLOUDS COME POURING IN AFTER MIDNIGHT. THE
REST OF THE FORECAST IS ON TRACK WITH NO SIGNIFICANT UPDATES
ANTICIPATED.
30
&&
.PREV DISCUSSION... /ISSUED 348 PM CST FRI NOV 30 2012/
12Z UPPER AIR ANALYSIS INDICATED PRIMARILY ZONAL FLOW AT THE H500
LEVEL WITH SOME WEAK RIDGING INDICATED IN HEIGHT FIELDS OVER THE
SOUTHERN PLAINS. 12Z FWD RAOB INDICATED A SHALLOW MOIST LAYER WITH
RELATIVE HUMIDITY VALUES GREATER THAN 80 PERCENT IN THE LOWEST 100
MB ON THE SOUNDING. A STRONG INVERSION WAS OBSERVED AT THE H850
LEVEL IN RELATIVELY DRY AIR ABOVE THE H900 LEVEL. VISIBLE
SATELLITE IMAGERY INDICATED THAT THE MORNING STRATUS HAD BROKEN UP
OVER MUCH OF NORTH AND CENTRAL TX AT THE TIME OF THIS DISCUSSION.
AFTERNOON SUNSHINE ALLOWED TEMPERATURES TO CLIMB INTO THE UPPER
70S FOR MOST LOCATIONS.
TONIGHT THROUGH MONDAY NIGHT...A RELATIVELY STRONG LOOKING
SHORTWAVE TROUGH WAS MOVING ONSHORE OVER NORTHERN CA THIS
AFTERNOON PER WATER VAPOR IMAGERY. THIS TROUGH IS EXPECTED TO
WEAKEN AS IT MOVES EAST-NORTHEAST OVER THE NORTHERN PLAINS ON
SATURDAY. STRONGER FLOW IN THE BASE OF THIS TROUGH IS EXPECTED TO
PROMOTE STRONGER LEE SIDE TROUGHING DURING THE DAY ON SATURDAY
OVER THE HIGH PLAINS. THIS WILL RESULT IN A STRONGER PRESSURE
GRADIENT ACROSS THE SOUTHERN PLAINS AND STRONGER SOUTH WINDS FOR
NORTH AND CENTRAL TX SATURDAY AFTERNOON. DESPITE THE ONGOING
DROUGHT AND DRY FUELS ACROSS THE REGION...STRONGER WINDS ON
SATURDAY ARE NOT EXPECTED TO RESULT IN HIGH FIRE DANGER DUE TO THE
RELATIVELY MOIST LOW LEVEL GULF AIR MASS IN PLACE. WINDS WILL
LIKELY BECOME SUSTAINED AT 15 TO 20 MPH TOMORROW AFTERNOON WITH
GUSTS TO 30 MPH POSSIBLE. MORNING CLOUD COVER IS ONCE AGAIN
EXPECTED...AND CLOUDS ARE EXPECTED TO BREAK UP DURING THE EARLY
AFTERNOON HOURS SIMILAR TO TODAY. THIS SHOULD RESULT IN HIGHS IN
THE UPPER 70S TO LOWER 80S FOR TOMORROW AFTERNOON.
WHILE WINDS WILL BE A BIT WEAKER AFTER SATURDAY...PERSISTENT
SOUTHERLY FLOW SHOULD CONTINUE TO SUPPORT A WEATHER PATTERN THAT
IS A NEAR REPLICA OF TODAY. EXPECT DAILY MORNING STRATUS
INTRUSIONS THAT SCATTER OUT IN THE EARLY AFTERNOON HOURS. HIGHS
WILL HOLD IN THE UPPER 70S TO LOWER 80S WHILE OVERNIGHT LOWS WILL
LIKELY HOLD IN THE LOWER 60S DUE TO SOUTH WINDS AND STRATUS
INTRUSIONS EACH NIGHT. DUE TO WEAK FORCING FOR ASCENT AND THE
STRONG CAPPING INVERSION AT OR NEAR THE H850 LEVEL...NO
PRECIPITATION IS EXPECTED THROUGH THIS PERIOD.
TUESDAY THROUGH FRIDAY...A HIGHER AMPLITUDE SHORTWAVE TROUGH IS
EXPECTED TO MOVE THROUGH THE ZONAL FLOW ALOFT AND PUSH THROUGH THE
CENTRAL PLAINS MONDAY NIGHT. THIS TROUGH WILL HELP SEND A COLD
FRONT SOUTH THROUGH NORTH TX BEGINNING EARLY TUESDAY
MORNING...EXITING THE FORECAST AREA TO THE EAST TUESDAY AFTERNOON.
LOOKING AT A FORECAST ON THE DYNAMIC TROPOPAUSE MAP SUGGESTS THAT
THE BULK OF THE LARGE SCALE FORCING FOR ASCENT ASSOCIATED WITH THE
SHORTWAVE TROUGH WILL REMAIN NORTH OF THE RED RIVER. MESOSCALE
FORCING FOR ASCENT ASSOCIATED WITH THE COLD FRONT COULD CERTAINLY
DOMINATE AND BE SUFFICIENT TO INITIATE STORMS AS IT MOVES THROUGH
THE AREA...BUT THERE ARE SOME LIMITING FACTORS.
FIRST...OUR MOIST LAYER IS NOT EXPECTED TO DEEPEN AHEAD OF THE
FRONT OWING TO THE STRONG THERMAL INVERSION NEAR THE H850 LEVEL.
IN THE ABSENCE OF STRONG FORCING FOR ASCENT OUT AHEAD OF THE
FRONT...THIS INVERSION IS UNLIKELY TO LIFT AND COOL GREATLY
LIMITING THE POTENTIAL FOR THUNDERSTORMS ALONG THE FRONT IN NORTH
TX. THE FRONT IS EXPECTED TO BE A PACIFIC TYPE COLD FRONT MEANING
THAT IT WILL BE ASSOCIATED WITH A STRONGER MOISTURE GRADIENT THAN
THERMAL GRADIENT. THIS IS IMPORTANT BECAUSE A WEAK THERMAL
GRADIENT REDUCES THE AMOUNT OF MESOSCALE FORCING FOR ASCENT ALONG
THE FRONT AS IT MOVES THROUGH THE AREA.
THEREFORE...UNFORTUNATELY...WENT AHEAD AND KEPT POPS RELEGATED TO
THE FAR EASTERN CWA. EVEN THESE CHANCES REMAIN LOW IN THE 20 TO 30
PERCENT RANGE AND WILL NOT MAKE MUCH OF A DENT IN THE DROUGHT EVEN
IF STORMS DO PAN OUT.
OTHERWISE WE WILL BE SLIGHTLY COOLER BEHIND THE FRONT...WITH A
RETURN TO SOUTH FLOW AND SOME LOW LEVEL MOISTURE BY THURSDAY.
MEDIUM RANGE GUIDANCE INDICATES ANOTHER FRONTAL PASSAGE DURING THE
DAY ON FRIDAY...AND WENT AHEAD AND INCLUDED 20 TO 30 POPS FOR THIS
FRONT DUE TO THE GOOD CONSISTENCY OF MODELS. UPPER LEVEL SUPPORT
SEEMS TO SINK A BIT FURTHER SOUTH WITH THIS SECOND FRONT...BUT WE
WILL SEE HOW IT LOOKS AS THIS SYSTEM APPROACHES. MODELS HAVE BEEN
ADVERTISING UPPER LEVEL SUPPORT TOO FAR SOUTH OUT IN THE DAY 7 TO
8 PERIOD FOR MUCH OF THE MONTH OF NOVEMBER.
CAVANAUGH
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 63 80 63 79 61 / 0 0 0 0 10
WACO, TX 63 81 63 80 61 / 0 0 0 0 10
PARIS, TX 59 74 62 76 60 / 0 0 0 0 10
DENTON, TX 61 79 62 79 60 / 0 0 0 0 10
MCKINNEY, TX 61 77 62 78 61 / 0 0 0 0 10
DALLAS, TX 63 79 63 79 62 / 0 0 0 0 10
TERRELL, TX 62 78 62 79 61 / 0 0 0 0 10
CORSICANA, TX 63 79 62 80 62 / 0 0 0 0 10
TEMPLE, TX 63 81 63 80 62 / 0 0 0 0 10
MINERAL WELLS, TX 57 80 61 80 58 / 0 0 0 0 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
58/30
Hazardous weather outlook, Nov 30, 3:15 PM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CST FRI NOV 30 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
315 PM CST FRI NOV 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY NIGHT AND
TUESDAY...MAINLY EAST OF THE I-35 CORRIDOR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Parker
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Parker forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
Parker County began the month with severe/D2 drought severity in place. Conditions deteriorated to D3/extreme drought during the second week in December and remained as such through the end of the month.
Drought, Bell
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Bell forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
D2 conditions persisted county-wide at the beginning of the month, while D3 conditions had begun to expand into the northern portions of the county. D3/extreme drought conditions covered the entire county by mid December. Fort Hood military base implemented stage one drought water conservation measures on Tuesday, December 4 and kept them in place for the rest of the month.
Drought, McLennan
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- McLennan forecast zone
- Crop damage
- $10,000
- Reported by
- Drought Monitor
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Extreme drought conditions plagued the county through the entire month, while D4/exceptional drought conditions began to affect the northwestern portions of the county during the second half of December. Waco Regional Airport received 0.81 inch of rain, which is 1.94 inches below normal for December. Farmers and ranchers felt the effects of the drought in terms of the quality of the winter wheat crop and condition of cattle.
Drought, Navarro
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Navarro forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
The ongoing severe drought at the beginning of the month deteriorated to extreme/D3 conditions during the second half of the month across the western half of the county. During the second week of December, the Navarro County Commissioners Court enacted a burn ban, which would remain in place through the end of the month.
Drought, Johnson
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Johnson forecast zone
- Crop damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Extreme/D3 drought conditions expanded from west to east across the county during the first half of December, and remained in place through the end of the month. On Monday, Dec 10, county commissioners unanimously approved a county-wide outdoor burn ban.
Drought, Montague
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Montague forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Severe drought conditions were present in only isolated spots at the beginning of the month, but rapidly expanded to cover the entire county by the second week of December. These D2 conditions continued through the end of the month.
Drought, Cooke
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Cooke forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Severe/D2 drought conditions were experienced county-wide at the beginning of the month with extreme/D3 conditions beginning to spread in from the southwest. According to the U.S. drought monitor, these D3 conditions covered all but the extreme western portions of the county by the end of the month.
Drought, Grayson
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Grayson forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
D3/extreme drought conditions were already in place at the beginning of the month over all but the far northwestern portions of the county. By December 11, all areas were plagued by D3 drought and conditions persisted through the end of the month. The Sherman/Denison Airport received 1.82 inches of rain, which is 1.32 inches below normal for December.
Drought, Fannin
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Fannin forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
According to the U.S. drought monitor, extreme/D3 drought conditions were felt county-wide for the entire month.
Drought, Lamar
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lamar forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
According to the U.S. drought monitor, D3/extreme drought conditions were felt across all but the southeastern corner of the county, where conditions remained in the severe category, for the entire month.
Drought, Delta
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Delta forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Delta County began the month with severe/D2 drought severity in place. Conditions deteriorated to D3/extreme drought during the second week in December and remained as such through the end of the month.
Drought, Young
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Young forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Young County began the month with severe/D2 drought conditions in place. Drought severity remained at the D2 level through the end of the month.
Drought, Jack
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Jack forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Severe/D2 drought conditions were in place across the southern half of the county at the start of December. By December 11th, D2 conditions covered the entire county and remained in place through the end of the month.
Drought, Wise
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Wise forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Wise County began the month of December in severe/D2 drought. Drought conditions deteriorated to the extreme/D3 category across the southeastern two-thirds of the county by Dec 11, and remained as such through the end of the month. Decatur Municipal Airport received 0.71 inches of rain, which is 1.80 inches below normal for the month of December.
Drought, Denton
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Denton forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Denton County began the month with extreme/D3 drought conditions across the northern half of the county with D2/severe conditions across the south. By December 11, D3/extreme drought severity had expanded to cover the entire county and remained in place through the end of the month.
Drought, Collin
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Collin forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
At the start of the month, Collin County exhibited D2/severe drought conditions over all but the far northern reaches of the county, where extreme drought was being felt. As conditions remained dry, D3/extreme drought severity quickly took hold of the entire county by December 18 and persisted through the end of the month.
Drought, Hunt
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Hunt forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Hunt County began the month with severe/D2 conditions in place. By December 11, the entire county had deteriorated to extreme/D3 drought severity, which remained in place through the end of the month.
Drought, Hopkins
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Hopkins forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
According to the U.S. drought monitor, Hopkins County remained in severe/D2 drought conditions through the entire month of December.
Drought, Stephens
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Stephens County began the month of December with D2/severe drought conditions in place. These conditions remained in place through the end of the month.
Drought, Palo Pinto
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Severe/D2 drought conditions covered all of Palo Pinto County at the beginning of the month. D3/extreme drought conditions began to spread in from the southeast by week 2, and covered the southeastern half of the county by the month's end.
Drought, Tarrant
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Tarrant forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2/severe drought conditions were in place at the beginning of the month and remained in place through the end of the month.
Drought, Dallas
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Dallas County spent the entire month of December in severe/D2 drought conditions. Extreme/D3 drought began to creep into the northern-most portions of the county by the end of the month.
Drought, Rockwall
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Rockwall forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Severe/D2 drought conditions at the beginning of the month became extreme by December 11, and remained as such through the end of the month.
Drought, Rains
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Rains forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
According to the U.S. Drought monitor, D2 or severe drought conditions prevailed across the county during the entire month.
Drought, Eastland
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Eastland forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2/severe drought conditions were in place county-wide by the beginning of the month. D3/extreme drought conditions crept into the extreme eastern portions of the county during the second half of the month.
Drought, Erath
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Erath forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D3/extreme drought conditions were in place over all but the extreme northern portions of the county at the beginning of December. By the end of the month, D4/exceptional drought conditions had crept into the far southern portions of the county.
Drought, Hood
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Hood forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D3/Extreme drought conditions were in place county-wide at the beginning of December, and remained in place through the end of the month.
Drought, Somervell
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Somervell forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Somervell County began the month of December with D3/extreme drought conditions already in place. By December 18, conditions had deteriorated to D4/exceptional drought severity and remained as such through the end of the month.
Drought, Ellis
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Ellis forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2/severe drought conditions were in place county-wide at the beginning of the month. By the second week, D3/extreme drought conditions had developed over the southwestern third of the county and remained in place through the end of the month.
Drought, Kaufman
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kaufman forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2/severe drought conditions were in place over the northwestern half of the county at the beginning of December and remained in place through the end of the month.
Drought, Comanche
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
D3/extreme drought conditions were in place over all but the far western reaches of the county for the entire month. By Dec 18, exceptional/D4 conditions had crept into the far southeastern corner of the county and remained in place through the end of the month.
Drought, Bosque
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Bosque forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
D3/extreme drought conditions were in place across the entire county at the start of December. By the third week of the month, conditions had deteriorated to D4/exceptional severity, and remained as such through the end of the month.
Drought, Hill
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Hill forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
Hill County began the month of December split between D2/severe drought in the east and D3/extreme drought in the western half of the county. Conditions continued to deteriorate as December precipitation remained well below normal, with the town of Hillsboro finishing at 2.10 inches below normal for the month. By December 18, D4/exceptional drought was in place across the western half with D3/extreme drought in the east. These conditions remained in place through the end of the month.
Drought, Limestone
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Limestone forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Severe/D2 drought was in place at the beginning of December. By the second week, D3/extreme drought had developed over the northwestern half of the county and remained in place through the end of the month.
Drought, Freestone
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Freestone forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2/severe drought conditions were in place across much of the county at the beginning of December and remained in place through the end of the month.
Drought, Mills
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Mills forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the majority of Mills County was in D3/extreme drought at the beginning of December, with conditions continuing through the end of the month.
Drought, Hamilton
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Hamilton forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Hamilton County began December in the midst of extreme/D3 drought. By December 18 the county had deteriorated to D4/exceptional drought conditions due to continued below-normal rainfall. These conditions persisted through the end of the month.
Drought, Lampasas
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lampasas forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Lampasas County began December with D2/severe drought conditions in place. Conditions deteriorated to D3/extreme severity during the second week of December and remained as such through the end of the month.
Drought, Coryell
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Coryell forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D3/extreme drought conditions were felt across all of Coryell County at the beginning of December. By December 18, the northern half of the county had deteriorated to D4/exceptional drought severity. These conditions remained in place through the end of the month.
Drought, Falls
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Falls forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 drought conditions were in place at the beginning of December with D3/extreme drought conditions beginning to creep into northern portions of the county. By December 18, the entire county was under D3 drought severity with conditions remaining as such through the end of the month.
Drought, Milam
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Milam forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Moderate/D1 drought covered most of Milam County with D2/severe drought conditions beginning to affect western portions of the county at the beginning of the month. By Dec 18, D2 conditions had spread to all but the far eastern locations with D3/extreme drought creeping into the far western portions of the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 1 to 31, 2012$415 million · 20 events
- Drought in Texas, December 1 to 31, 2012$50 million · 24 events
- Drought in Oklahoma, December 1 to 31, 2012$55 million · 3 events
- Flooding and High Wind in California, December 1 to 2, 20121 death · 60 kt wind · 8 events
- Winter Storm and Heavy Snow in Montana, December 1 to 2, 20121 death · 3 events
- Drought in Oklahoma, December 1 to 31, 201248 events
- High Wind in Nevada, December 1 to 2, 2012$80,000 · 76 kt wind · 3 events
- Drought in New Mexico, December 1 to 31, 201239 events
- Drought in Nebraska, December 1 to 31, 201230 events
- Drought in Arkansas, December 1 to 31, 201228 events
- Drought in Missouri, December 1 to 31, 201227 events
- Drought in Nebraska, December 1 to 31, 201227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422853, 422856, 422857, 422860, 422884, 423972, 423974, 423992, 423993, 423994, 423995, 423996, 423998, 424002, 424008, 424097, 424104, 424112, 424723, 424725, 424727, 424728, 425280, 425281, 425282, 425283, 425284, 425285, 425286, 425287, 425289, 425291, 425292, 425293, 425294, 425295, 426395, 426398, 426403, 426407, and more.